Hyperbolic evolution equations for moving boundary problems

Research output: Contribution to journalArticleAcademicpeer-review

4 Citations (Scopus)
6 Downloads (Pure)


Short-time existence and uniqueness results in Sobolev spaces are proved for Hele-Shaw flow with kinetic undercooling and for Stokes flow without surface tension. In both cases, the flow is driven by arbitrarily distributed sources and sinks in the interior of the liquid domain. The proofs are based on a general approach consisting of the reformulation of the problem as a Cauchy problem for a nonlinear, nonlocal evolution equation on the unit sphere, quasilinearization by equivariance, investigation of the linearization, and Galerkin approximations. In the situation discussed here, the linearized evolution operator is a first-order differential operator, and thus the evolution equation is of hyperbolic type. Finally, a brief survey of the properties of the evolution equations that arise from Hele-Shaw flow and Stokes flow with and without regularization is given.
Original languageEnglish
Pages (from-to)607-622
Number of pages16
JournalEuropean Journal of Applied Mathematics
Issue number6
Publication statusPublished - 1999


Dive into the research topics of 'Hyperbolic evolution equations for moving boundary problems'. Together they form a unique fingerprint.

Cite this